I thought today might be a good day to look back on a few things I've mentioned in the past and left unresolved.
For starters, Sam's seen a few more doctors and it turns out he's fine. His symptoms were caused by fatigue and eye-strain, and his opthamologist recommends glasses. I'd prefer if he'd had a cranial MRI just to be sure, but I'd prefer everyone have one and it turns out the insurance companies don't really care that I think they should pay for more uncomfortable, expensive and likely unnecessary tests.
That red blur to the far left of my peripheral has finally faded. My vision problems are mostly resolved now, save some light sensitivity, the occasional flash of white or black, and that tiny little burn mark in the center of my left field of vision (still so small I only notice it when I'm reading and it plants itself firmly inside a letter). My vision's still kind of blurry but, like Sam, I could probably use glasses.
My neck hasn't felt too bad over the last few days. I'm still getting that MRI on Friday and am still concerned about it, but not as much as before.
Instead I have a new concern! It seems there's a rare but severe side-effect to gadolinium-based MRI contrasts (including the one they use for profusion MRIs, which are what I've been getting). It only happens in the case of severe kidney damage, but I went through most of my life with brain cancer so how the hell do I know what shape my kidneys are in? Anyway, one of its symptoms is a skin rash with tiny mucin-filled nodules, and that's really the part that caught my attention. Those patches of dry skin on my legs have a few nodules like that (turns out that stabbing pain I felt was caused by rubbing one of those nodules against my bedsheet). That's just one of many symptoms, and even then it's not dead on (instead of dry skin I should have severely thickened and calloused skin, and the nodules are about half the size they "should" be), but it's enough that I'm going to have someone take a look before I let them inject me with contrast again. Just to be sure. After all, if that is what it is then I'm going to need to get myself to a nephrologist in short order. If not, maybe I can get some moisturizer or something, or use some of the anti-bacterial/steroidal cream left over from my radiation treatment.
Other than that, hanging in there. My appetite's been pretty stable and the fatigue's wearing on me but I'm still able to work.